YIMING LONG

Chern Institute of Mathematics, Nankai University
Address: 94 Weijin Road£¬Tianjin 300071£¬ People¡¯s Republic of China
Tel: 0086-22-23505553; Fax: 0086-22-23501532; e-mail: longym@nankai.edu.cn

 

CURRICULUM VITAE

Personal and Educational Data:
1948 born in Chongqing, China;
1981 Master of Sciences, Nankai Univ.;
1987 PhD.Univ. of Wisconsin-Madison.

 

..................................................................................................

Employment:
1-10.1988 Post Doc. FIM, ETH-Z¨¹rich;
10.1988 ¨C 12.1990 Associate Professor at Nankai Institute of Mathematics, Nankai Univ.;
12.1990 - now Full Professor at Nankai Institute of Mathematics, Nankai Univ. (Nankai Inst. of Math. changed its name to Chern Institute of Mathematics in 2005).

Research Interests:
Hamiltonian dynamics,Variational methods, Symplectic geometry,Riemannian and Finsler geometry.

Selected Awards and honouries:
1987 Dissertation Award, Sigma-Xi Research Association, Wisconsin Chapter;
1996 Excellent Young Scholar Award, Hong Kong Qiu Shi Science and Technology foundation;
1998 Shiing-Shen Chern Award, Chinese Mathematical Society;
2000 Yangzi River Award Program specially hired professorship, the Ministry of Education of China;
2003 Award for Advances in Science and Technology (First class), by the Ministry of Education of China;
2004 National Award in Natural Science of China (Second class), by the State Council of China;
2004 TWAS Award in Mathematics, by the Third World Academy of Sciences (TWAS);
2007 Member of the Chinese Academy of Sciences;
2008 Fellow of the Academy of Sciences for the Developing World (TWAS);
2012 Fellow of the American Mathematical Society.

Selected Academic Services and Functions:
Dean of School of Mathematics, Nankai University, 1998-2003;
President of Tianjin Mathematical Society, 2002-2010;
Vice President of Chinese Mathematical Society, 2004-2011;
Representative in the Pacific Rim Mathematical Association, 2005-2009;
Director of Chern Institute of Mathematics, Nankai University, 2008-6.2012;
Vice Chairman of the Academic Committee of Nankai University, since 2008;
Vice Chairman of Tianjin Association of Science and Technology, since 2009;
Member of the Executive Committee of International Mathematical Union, since 2011;
Editor/Editorial board member: Chinese Annals of Mathematics, Advanced Nonlinear Studies, Acta Mathematica Sinica, Frontiers of Mathematics in China, Communications on Pure and Applied Analysis.

Selected address
Plenary address, 2010 Chinese Math. Soc. and Korea Math. Soc. joint Conference and the Annul Conference
of Chinese Math. Soc., Chongqing, 2010;
Invited speaker, Symplectic Geometry Session, Congress of the Pacific Rim Mathematical Association, 2009;
Invited speaker, The TWAS 16th conference, Alexsandra, 2005;
Invited speaker, International Congress of Mathematicians, Beijing, 2002;
Plenary address, International Congress of Chinese Mathematicians, Taipei, 2001;
Plenary address, SIAM Conference on Dynamical Systems, Maui, 2000;

Selected publications
[1] Multiple solutions of perturbed superquadratic second order Hamiltonian systems. Trans. Amer. Math. Soc. 311 (1989) 749-780.
[2] Maslov-type index, degenerate critical points, and asymptotically linear Hamiltonian systems. Science in China. Series A. 33 (1990) 1409-1419.
[3] Bott formula of the Maslov-type index theory. Pacific J. Math. 187 (1999), 113-149.
[4] Precise iteration formulae of the Maslov-type index theory and ellipticity of closed characteristics. Advances in Math. 154 (2000) 76-131.
[5] (Joint with Chaofeng Zhu) Closed characteristics on compact convex hypersurfaces in R2n. Annals of Mathematics. 155 (2002). 317-368.
[6] Index Theory for Symplectic Paths with Applications. Progress in Math. 207, Birkh?user. Basel. 2002.
[7] Multiplicity and stability of closed geodesics on Finsler 2-spheres. J. of Euro. Math. Soc. 8 (2006) 341-353.
[8] (Joint with Wei Wang, Xijun Hu) Resonance identity, stability and multiplicity of closed characteristics on compact convex hypersurfaces. Duke Math. J. 139 (2007) 411-462.
[9] (Joint with Huagui Duan) Multiple closed geodesics on 3-spheres. Advances in Math. 221 (2009) 1757-1803.
[10] (Joint with Victor Bangert) The existence of two closed geodesics on every Finsler 2-sphere. Math. Ann. 346 (2010) 335-366.